How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 58099
Experience:  20 yrs. in practice, including surgery, general medicine, and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I need to ask if this chat is confidential and my GP will

This answer was rated:

Hello, I need to ask if this chat is confidential and my GP will not find out about what I discuss nor will it go on my medical records?
JA: What are all your symptoms? Are you taking any medication?
Customer: I need to know the information I asked you first
JA: The Doctor will be able to answer that. When was your last doctor visit? What did you discuss?
Customer: I haven't discussed this issue with my docotr doctor
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: Allergic to Penicillin

Hello. I'm Dr Chip
This chat is confidential and it won't get to your GP or on your record

But what is your question please?

Customer: replied 10 days ago.
I wanted to talk about steroids, I took steroids, 1-2ml once a week for a period of 6-8 weeks by injections to the bum and PCT via oral tablets for 2 weeks, I came off them due to the side effects. This was back in 2018. I took them because I thought they would help me deal with a back injury that I am still suffering with today and I thought it would strengthen my back muscles and all the surrounding muscles that would stop the back over compensating for other muscles which is the reason I believe I am having back pain because it's over compensating for other weak muscles. Anyways I am very worried about if there has being any permeant damage. semi permeant damage. The main side effects I noticed was very serve back acne, roid rage, there was the main ones, However I recently Joined a new GP back in December 2019 and He did a full check up to get all my details etc and I have had further full check ups since then and he said everything is fine except the fact I need to lose some weight he understands that I can't exercise at the moment because of a back injury which isn't related. I am just worried about any permeant side effects such as the enlarge breasts, testicle shrinkage, the back acne and premature hair loss, my back is nowhere near as bad as it used to be for acne, I just still have back acne for some reason. I believe I have started hair thinning which is why I am using Minoxidil now so I don't know if the 6/8 weeks of use caused that or not and well I actually think I have gynecomastia because when I was 13 stone and really built and fit I still had a flabby breast tissue but that is something I need to have private surgery for I believe as the NHS won't cover it but I don't know if it could of made it worse or not? I was actually wondering if there is anything I can take to help the breast issue as like I say I have had it all my life and when I have got fit and really lost weight to join the military, I still had my chest look like breasts. I wouldn't say I have had any testicle shrinkage but I have noticed that my testicles always seems to be close up to the body even when I am hot? They don't often drop down shall we say. I am just unsure what to do as I know I should go to my GP but he will put on my record which I don't want as I am looking to apply for a police officer and although It was in the past it just doesn't look good shall we say. The only reason I took them is because of my back injury I thought it would strengthen my back up again and heal the injury and all that happened was It just made me put on loads of weight. Can I ask is the weight gain permeant? Or will all that go away once I can start training again? and I notice when I was on steroids I was very thirsty all the time, although that went away when I came off them I still can feel quite dehydrated in my mouth / throat unless I drink milk. I usually take on 3L of water minimum anyways and yeah I can still feel dehydrated sometimes in the mouth / throat even if my urine is clear, it could be because I sleep with a fan on most nights because I overheat during the night. Would that have something to do with it?
Customer: replied 10 days ago.
I can't afford the call unfortunately

You never took the steroids long enough to case any permanent damage or changes

And your GP won't know from a physical or from blood work that you ever took them

Customer: replied 10 days ago.
That's a brilliant relief, if possible Doctor Chip could you answer my questions about the testicles, back acne, and the gynecomastia and what I can do about it etc and possible causes? and I am assuming the hair thinning is just my natural part of aging? and does that mean that when I can start exercising all the weight I gained through steroids will go away?
Customer: replied 10 days ago.
also the the dehydration as well.

I don't think you have gynecomastia but you obviously need to lose weight

Your testicles are fine

For back acne I usually prescribe oral doxycycline

Customer: replied 10 days ago.
how come I had a breast like appearance when I was really fit and healthy? because at that point I was very lean and had a six pack etc and Is there anyway to determine if I do or not? and is there anything I can buy over the counter for it because even when I sort my back out and lose weight they will still be there like before as I was going into the the military and okay, what about the dehydration?

Still doesn't sound like gynecomastia but it would take breast ultrasounds to confirm that

What exactly do you mean by dehydration?

Customer: replied 10 days ago.
when I was on steroids I was very thirsty all the time, although that went away when I came off them I still can feel quite dehydrated in my mouth / throat unless I drink milk. I usually take on 3L of water minimum anyways and yeah I can still feel dehydrated sometimes in the mouth / throat even if my urine is clear, it could be because I sleep with a fan on most nights because I overheat during the night. Would that have something to do with it?

That's not dehydration

But it could be a problem with gastric acid reflux

Customer: replied 10 days ago.
Would I have to visit my GP for these issues or would you be able to prescribe and refer me for these issues?

We can't offer prescriptions here--that would be both illegal and malpractice

But for the acid reflux you can take over the counter prevacid or prilosec

Customer: replied 10 days ago.
Will that solve my hydration issue and how long would I have to take them for? I mean I have had liquid anti heartburn stuff from my GP but that has made no difference in terms of me feeling dehydrated and Okay my apologies, so if I go see my GP for these issues, he should be able to help me.

It's not a hydration issue

Take them for two weeks

Customer: replied 10 days ago.
What do I do if that has no effect?

The other possibility is anxiety

Your GP can help you with that

Customer: replied 10 days ago.
I do suffer with overthinking but Okay I will talk to my gp thank you for all the help

My pleasure

I'm here if you ever need me again

Dr. Chip and 4 other Medical Specialists are ready to help you
Customer: replied 10 days ago.
Thank you Dr Chip, if I think of anything else I need to discuss I will be in touch.

You're quite welcome